Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 22, NWS Midland/Odessa, TX

December 24, 200619 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Dec 24, 2006, 6:54 PM CST for 19 counties in Texas; Eddy County, Lea County, New Mexico. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2006, 6:54 PM CST (00:54 UTC)
Expired
Dec 25, 2006, 5:00 AM CST
In force
10 hr
Issued by
NWS Midland/Odessa, TX
All 21 counties

Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 250054
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
654 PM CST SUN DEC 24 2006

...VERY WINDY CONDITIONS EXPECTED ACROSS WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THROUGH TONIGHT...

.A STRONG UPPER LEVEL STORM SYSTEM OVER SOUTH TEXAS WILL MOVE
EAST AWAY FROM THE AREA TONIGHT. A PASSING COLD FRONT ASSOCIATED
WITH THIS SYSTEM WILL PRODUCE VERY WINDY CONDITIONS OVER MUCH OF
THE AREA...WITH THE STRONGEST WINDS EXPECTED OVER THE GUADALUPE
MOUNTAINS.

NMZ027-TXZ258-251100-
/O.CON.KMAF.HW.W.0052.000000T0000Z-061225T1100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
554 PM MST SUN DEC 24 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MST MONDAY. 

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH EARLY THIS
EVENING WILL SHIFT TO THE NORTHEAST AND INCREASE INTO THE 35 TO
45 MPH RANGE WITH GUSTS NEAR 60 MPH BY MIDNIGHT. THESE STRONG
WINDS WILL BEGIN TO SLOWLY DECREASE DURING THE EARLY MORNING HOURS
ON MONDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-251100-
/O.NEW.KMAF.WI.Y.0022.061225T0054Z-061225T1100Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
SANDERSON
654 PM CST SUN DEC 24 2006 /554 PM MST SUN DEC 24 2006/

...WIND ADVISORY IN EFFECT UNTIL 5 AM CST /4 AM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST /4 AM MST/ MONDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THIS EVENING. BEHIND THE COLD FRONT...VERY
WINDY CONDITIONS CAN BE EXPECTED WITH SUSTAINED WINDS OF 30 TO 40
MPH WITH GUSTS NEAR 55 MPH. THESES WINDS WILL CONTINUE INTO THE
EARLY MORNING HOURS ON MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KMAF 250510
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1110 PM CST SUN DEC 24 2006

...VERY WINDY CONDITIONS EXPECTED ACROSS WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THROUGH TONIGHT...

.A STRONG UPPER LEVEL STORM SYSTEM OVER SOUTH TEXAS WILL MOVE
EAST AWAY FROM THE AREA TONIGHT. A PASSING COLD FRONT ASSOCIATED
WITH THIS SYSTEM WILL PRODUCE VERY WINDY CONDITIONS OVER MUCH OF
THE AREA...WITH THE STRONGEST WINDS EXPECTED OVER THE GUADALUPE
AND DAVIS MOUNTAINS.

TXZ074-251100-
/O.UPG.KMAF.WI.Y.0022.000000T0000Z-061225T1100Z/
/O.EXA.KMAF.HW.W.0052.000000T0000Z-061225T1100Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
1110 PM CST SUN DEC 24 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM CST MONDAY...
...WIND ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM CST MONDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

NORTHERLY WINDS OF 40 TO 60 MPH WITH GUSTS NEAR 70 MPH CAN BE
EXPECTED THROUGH THE REMAINDER OF TONIGHT AND INTO EARLY MONDAY
MORNING FOR ELEVATIONS ABOVE 6000 FEET. BELOW 6000 FEET...
NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH WILL BE
POSSIBLE. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-251100-
/O.CON.KMAF.HW.W.0052.000000T0000Z-061225T1100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1010 PM MST SUN DEC 24 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MST MONDAY...

NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH CAN BE
EXPECTED THROUGH THE REMAINDER OF TONIGHT AND INTO EARLY MONDAY
MORNING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-079>082-
251100-
/O.CON.KMAF.WI.Y.0022.000000T0000Z-061225T1100Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...
PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON
1110 PM CST SUN DEC 24 2006 /1010 PM MST SUN DEC 24 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST /4 AM MST/
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST /4 AM MST/
MONDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THIS EVENING. BEHIND THE COLD FRONT...
VERY WINDY CONDITIONS CAN BE EXPECTED WITH SUSTAINED WINDS OF
30 TO 40 MPH WITH GUSTS NEAR 55 MPH. THESES WINDS WILL CONTINUE
INTO THE EARLY MORNING HOURS ON MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 251107
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
507 AM CST MON DEC 25 2006

...HIGH WIND WARNING AND WIND ADVISORY CANCELED...

.THE COLD FRONT THAT BROUGHT VERY STRONG WIND TO WEST TEXAS
AND SOUTHEASTERN NEW MEXICO HAS PUSHED SOUTHWARD ALLOWING
WIND SPEEDS ACROSS THE AREA TO DROP.  THEREFORE... THE
HIGH WIND WARNING AND WIND ADVISORY HAVE BEEN CANCELED.

NMZ027-TXZ074-258-251215-
/O.EXP.KMAF.HW.W.0052.000000T0000Z-061225T1100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
507 AM CST MON DEC 25 2006 /407 AM MST MON DEC 25 2006/

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT.


$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-079>082-
251215-
/O.EXP.KMAF.WI.Y.0022.000000T0000Z-061225T1100Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...
PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON
507 AM CST MON DEC 25 2006 /407 AM MST MON DEC 25 2006/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 24, 6:42 PM CST, 12 minutes earlier.

Area forecast discussion, Dec 24, 6:42 PM CST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
642 PM CST SUN DEC 24 2006

.UPDATE...
WILL ISSUE WIND ADVISORY TONIGHT FOR REST OF THE COUNTY WARNING AREA
WITH STRONG FRONT BARRELLING DOWN. LATEST OBSERVATIONS INDICATE
WINDS CLOSE TO ADVSIORY CRITERIA. WILL INCREASE POPS TONIGHT
WITH FURTHER WEST TRACK OF UPPER LOW. WILL CONTINUE TO MENTION
SOME LIGHT SNOW POSSIBLE ACROSS EASTERN SECTIONS.

UPDATED PRODUCTS TO BE SENT SHORTLY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM MST MONDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 4 AM MST MONDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...WIND ADVISORY FROM 6 PM THIS EVENING TO 5 AM CST MONDAY FOR THE
     FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 4 AM MST MONDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

12/99
Hazardous weather outlook, Dec 24, 1:09 PM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
109 PM CST SUN DEC 24 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-251030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
109 PM CST SUN DEC 24 2006 /1209 PM MST SUN DEC 24 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS TONIGHT BEHIND A PASSING COLD FRONT.  NORTHEAST
WINDS WILL RANGE FROM 35 TO 45 MPH WITH GUSTS NEAR 60 MPH
THROUGH GUADALUPE PASS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Wind Advisories in Texas, 2006Wind Advisories in New Mexico, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.